Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 146, NWS Houston/Galveston, TX

July 26, 2009Harris County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 26, 2009, 7:01 PM CDT for Harris County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2009, 7:01 PM CDT (00:01 UTC)
Expired
Jul 26, 2009, 7:45 PM CDT
In force
44 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Harris County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:30 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 26, 6:30 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 PM CDT SUN JUL 26 2009

.AVIATION...
EXPECT REMAINING SCT SHRA/TSTMS TO BE ON THE WANE WITH THE LOSS OF
DAYTIME HEATING. VFR FOR THE REMAINDER OF THE NIGHT. BETTER
DEFINED DISTURBANCE SHOULD MOVE INTO THE REGION MON AFTN. DEEPER
MOISTURE AND FAVORABLE UPPER LEVEL PATTERN SUGGESTS QUITE A BIT
MORE SHRA/TSTM COVERAGE THAN TODAY...ESP BEYOND 20Z. THREW IN SOME
TEMPOS IN CLL/UTS FOR NOW AND VCTSS FURTHER SOUTH. MAY NEED TO
TEMPO THERE TOO AS ADDITIONAL MODEL DATA ARRIVES TONIGHT AND FCST
CONFIDENCE INCREASES.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      77  93  76  92  76 /  20  40  40  40  30
HOUSTON (IAH)              76  92  76  92  76 /  20  40  30  40  20
GALVESTON (GLS)            80  89  80  90  80 /  20  40  20  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 26, 11:37 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1137 AM CDT SUN JUL 26 2009

TXZ163-164-176>179-195>200-210>214-226-227-235>238-270715-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
1137 AM CDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHEAST TEXAS
FROM THE NORTH DURING THE LATE AFTERNOON. THE DISTURBANCE OVER
NORTHEAST TEXAS AND LOUISIANA WILL MOVE SOUTH AIDING THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER AREAS MAINLY
NORTHEAST OF A MADISONVILLE TO CONROE TO HOUSTON TO HIGH ISLAND
LINE. ISOLATED THUNDERSTORMS ALONG THE SEABREEZE WILL ALSO BE
POSSIBLE THOUGH MORE LIKELY AFTER 3 PM.

THE STORMS MOVING IN FROM THE NORTH WILL HAVE THE POTENTIAL FOR
GUSTY WINDS AND POSSIBLY A FEW THAT COULD BECOME SEVERE WITH
DAMAGING WINDS. THE GREATER CHANCE FOR HAZARDOUS WEATHER WILL
OCCUR BETWEEN 3 PM AND 8 PM.

VERY WARM TEMPERATURES COUPLED WITH HIGH HUMIDITY LEVELS WILL
PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 106 DEGREES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER LEVEL TROUGH WILL DEVELOP OVER THE SOUTHERN PLAINS. THIS
FEATURE COUPLED WITH DEEPER MOISTURE WILL PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS FOR MOST OF THE WEEK. THE BEST CHANCE
FOR RAIN WILL BE OVER THE NORTHERN HALF OF THE REGION...CLOSER TO
THE UPPER TROUGH.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD REMAIN ALERT FOR
POSSIBLE ACTIVATION LATE THIS AFTERNOON OR EARLY THIS EVENING.

In the hours before

Local storm report, Jul 26, 5:14 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
514 PM CDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     MADISONVILLE            30.95N 95.91W
07/26/2009                   MADISON            TX   NWS EMPLOYEE

            LARGE LIMBS DOWN AND SEVERAL TREES 1 FOOT IN DIAMETER
            SNAPPED. ALSO HAIL BEING REPORTED BY SHERIFF...BUT NO
            SIZE ESTIMATE YET.

&&

47
Local storm report, Jul 26, 5:16 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
516 PM CDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     MADISONVILLE            30.95N 95.91W
07/26/2009                   MADISON            TX   NWS EMPLOYEE

            LARGE LIMBS DOWN AND SEVERAL TREES 1 FOOT IN DIAMETER
            SNAPPED. ALSO HAIL BEING REPORTED BY SHERIFF...BUT NO
            SIZE ESTIMATE YET.

0510 PM     TSTM WND GST     MADISONVILLE            30.95N 95.91W
07/26/2009  E80.00 MPH       MADISON            TX   PUBLIC

0510 PM     HAIL             MADISONVILLE            30.95N 95.91W
07/26/2009  E0.75 INCH       MADISON            TX   PUBLIC

&&

47
Special weather statement, Jul 26, 5:36 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
536 PM CDT SUN JUL 26 2009

TXZ176-198-262330-
GRIMES-MADISON-
536 PM CDT SUN JUL 26 2009

...SPECIAL WEATHER STATEMENT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MADISONVILLE...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE IOLA AND BEDIAS.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3098 9573 3089 9578 3087 9581 3087 9586
      3077 9584 3072 9587 3071 9607 3089 9613
      3109 9590
TIME...MOT...LOC 2235Z 028DEG 5KT 3095 9592
Local storm report, Jul 26, 5:42 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
542 PM CDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     MADISONVILLE            30.95N 95.91W
07/26/2009                   MADISON            TX   EMERGENCY MNGR

            OVERTURNED VEHICLES ON INTERSTATE 45.

&&

BLOOD
Local storm report, Jul 26, 5:44 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
544 PM CDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     MADISONVILLE            30.95N 95.91W
07/26/2009                   MADISON            TX   BROADCAST MEDIA

            THE LAKESIDE RESTUARANT AND SUBWAY STORE REPORTING
            STRUCTURAL DAMAGE.

&&

BLOOD
Local storm report, Jul 26, 6:07 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
607 PM CDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     MADISONVILLE            30.95N 95.91W
07/26/2009                   MADISON            TX   NWS EMPLOYEE

            LARGE LIMBS DOWN AND SEVERAL TREES 1 FOOT IN DIAMETER
            SNAPPED. ALSO HAIL BEING REPORTED BY SHERIFF...BUT NO
            SIZE ESTIMATE YET.

0500 PM     TSTM WND DMG     MADISONVILLE            30.95N 95.91W
07/26/2009                   MADISON            TX   BROADCAST MEDIA

            THE LAKESIDE RESTUARANT ROOF BLOWN OFF AND SUBWAY
            RESTAURANT REPORTING STRUCTURAL DAMAGE.

0505 PM     TSTM WND DMG     MADISONVILLE            30.95N 95.91W
07/26/2009                   MADISON            TX   EMERGENCY MNGR

            OVERTURNED VEHICLES ON INTERSTATE 45.

0510 PM     TSTM WND GST     MADISONVILLE            30.95N 95.91W
07/26/2009  E80.00 MPH       MADISON            TX   PUBLIC

0510 PM     HAIL             MADISONVILLE            30.95N 95.91W
07/26/2009  E1.00 INCH       MADISON            TX   PUBLIC

            COVERING THE GROUND.

&&

47

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:27 PM CDTTornado WarningHGXHarris25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.